Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 49, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 17, 2016, 2:34 AM EDT for Cheshire County, Hillsborough County, Sullivan County, New Hampshire. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2016, 2:34 AM EDT (06:34 UTC)
- Expired
- Jul 17, 2016, 3:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheshire County, NH, Hillsborough County, NH, Sullivan County, NH
The radar
The Boston radar (KBOX), 150 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
964
WUUS51 KGYX 170634
SVRGYX
NHC005-011-019-170700-
/O.NEW.KGYX.SV.W.0049.160717T0634Z-160717T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
234 AM EDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
NORTHEASTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
SOUTH CENTRAL SULLIVAN COUNTY IN CENTRAL NEW HAMPSHIRE...
* UNTIL 300 AM EDT
* AT 233 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NELSON...OR
10 MILES NORTHEAST OF KEENE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KEENE...ANTRIM...NELSON...HILLSBOROUGH...GILSUM...ROXBURY...
WINDSOR...SULLIVAN...DEERING...SURRY...MARLOW AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4322 7204 4319 7201 4319 7199 4308 7186
4292 7229 4298 7236
TIME...MOT...LOC 0633Z 230DEG 21KT 4305 7214
HAIL...1.00IN
WIND...60MPH
$$
HANESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:25 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 17, 12:25 AM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Gray ME 1225 AM EDT SUN JUL 17 2016 .SYNOPSIS... A weak cold front will stall over the region tonight and will be the focus for showers and thunderstorms on Sunday. Another cold front will approach from the west on Monday and will cross the region Monday night. High pressure will gradually build in from the west Tuesday through Wednesday and will shift offshore south of New England Thursday. High pressure will hold offshore on Friday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... midnight... showers are moving into southwest new hampshire with just a few scattered lightning strikes. 945 PM Update...Have made some minor forecast adjustments based on latest radar/satellite data as well as latest HRRR runs. Dry for the moment, however an increase in showers and isolated thunderstorms is expected in southern NH over the next several hours which will progress northward later tonight. 620 PM Update...Just a few minor adjustments to PoPs/wx and temperatures over the next few hours. Dry weather should continue for the vast majority of the region throughout the evening hours. After midnight a short wave trough will approach and allow for forcing for ascent to increase above frontal boundary nearby. Therefore PoPs for showers and isolated thunderstorms increase after midnight. Until then, the best chance of getting wet will be over southern NH as isolated showers try to sneak in from MA. Previously... weak 500 mb wave is pushing diffuse frontal boundary southward. although hard to find signs of any difference between the two air masses. However, nice fine line showing up as it approaches the Kgyx radar at 19Z, probably associated with windshift more than anything else. Anyway should be all but done with shra for the the remainder of today, and will likely see a decrease in cu associated with the wave, although cirrus will begins spread in from the southwest. For tonight...another 500 mb ave approaches from the sw, compact, but a little bit stronger than the one that came thru today. All models producing some precip, although in some cases its not much. There's not much going for this wave, its not very dynamic aloft, and mid-level thermal advection is weak, but there is some fair elevated instability, up to 500 j/kg of CAPE, and lesser amts of sfc based instability, thanks to increasing low level moisture and weak height falls as the wave approaches. So, could see some convective showers or even a t-storm late tonight into Sunday morning. Overnight lows will be on the milder side, ranging from around 60 in the north, to the mid to upper 60s in the south. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... Sunday will start off with a fair amt of clouds and scattered showers and a few thunderstorms. These should end from west to east as the wave aloft moves out, with showers ending and skies clearing in srn NH by late morning or midday, and exiting the eastern zones by mid afternoon. Once skies clear temps should pop back up into the mid 80s in srn NH, and upper 70s to low 80s most everywhere else. Could see a little bit of drier air move in behind the wave, which will allow for slightly less humid air and a touch cooler mins Sunday night. Will likely see some rad cooling, but also more prevalent valley fog. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... A cold front will approach from the west on Monday as a shortwave swings through southern Canada. Pre-frontal trough will bring the chance of afternoon showers and thunderstorms. Timing of the front not ideal as best instability generally remains west of the forecast area during the afternoon but could see some stronger cells getting into western zones during the late afternoon and evening. Increasing uni-directional shear may produce a few bowing line segments late in the day in far western zones with wind damage being the main threat. Should be another hot day with highs ranging through the 80s to near 90. Showers and thunderstorms will gradually push offshore Monday evening as the front crosses the area. Expect clearing after midnight as northwest flow kicks in behind the front. Lows overnight will range through the 60s to near 70 degrees. Will see a quiet stretch of weather for the remainder of the week as high pressure slowly builds in from the west Tuesday through Wednesday. Should see seasonable temps both days will plenty of sun and low humidity. High pressure will shift offshore south of New England on Thursday with return flow bringing warmer and more humid air back into the region on a southwest flow. Expect highs both Thursday and Friday ranging through the 80s to near 90 along with mostly sunny skies. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Short Term...VFR through the evening. Coastal areas could see a period of IFR cigs late tonight into Sunday morning, with MVFR cigs possible at KLEB/KHIE overnight. Should improve to VFR around midday, except at KAUG/KRKD, which may take until mid-late afternoon. Then VFR Sunday night, with valley fog. Long Term...isolated areas of MVFR/IFR ceilings/vsby in afternoon and evening showers and thunderstorms Monday. VFR Tuesday through Thursday. && .MARINE... Short Term...Winds will be light through Sunday night. Long Term...No problems noted. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 16, 2:46 PM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 246 PM EDT SAT JUL 16 2016 MEZ007>009-012>014-018>028-NHZ001>015-171900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 246 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-171900- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 246 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 17, 2:00 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
200 AM EDT SUN JUL 17 2016
NHZ011-170630-
CHESHIRE NH-
200 AM EDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CHESHIRE COUNTY IN NEW HAMPSHIRE
* UNTIL 230 AM EDT
* AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN INTENSE SHOWER NEAR SULLIVAN...MOVING TO THE NORTHEAST AT 30
MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 ARE POSSIBLE WITH THIS SHOWER.
* LOCATIONS IMPACTED INCLUDE...
SULLIVAN...
STODDARD...
ROXBURY...
NELSON...
AND KEENE.
LAT...LON 4313 7217 4313 7207 4310 7204 4302 7206
4299 7206 4290 7226 4296 7234
TIME...MOT...LOC 0555Z 223DEG 24KT 4297 7225
HANESSpecial weather statement, Jul 17, 2:28 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
228 AM EDT SUN JUL 17 2016
NHZ007-011-015-170715-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-SULLIVAN NH-
228 AM EDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CHESHIRE COUNTY IN NEW HAMPSHIRE
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 315 AM EDT
* AT 228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
INTENSE SHOWERS NEAR SULLIVAN...MOVING TO THE NORTHEAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
SHOWER.
* LOCATIONS IMPACTED INCLUDE...
GILSUM...
MARLOW...
SULLIVAN...
HILLSBOROUGH...
AND STODDARD.
LAT...LON 4326 7207 4325 7205 4322 7204 4319 7201
4319 7197 4308 7185 4290 7227 4299 7238
TIME...MOT...LOC 0627Z 224DEG 15KT 4303 7216
HANESThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:00 AM EDT | Special Weather Statement | GYX | Cheshire | 30 min |
| Jul 17, 2:28 AM EDT | Special Weather Statement | GYX | Cheshire | 47 min |
| Jul 17, 2:49 AM EDT | Special Weather Statement | GYX | Merrimack | 26 min |
| Jul 17, 2:51 AM EDT | Special Weather Statement | GYX | Cheshire | 24 min |
| Jul 17, 3:08 AM EDT | Special Weather Statement | GYX | Belknap | 37 min |
| Jul 17, 3:12 AM EDT | Special Weather Statement | GYX | Merrimack | 48 min |
| Jul 17, 3:30 AM EDT | Special Weather Statement | GYX | Sullivan | 30 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.